HMG-CoA reductase inhibitors (statins) are widely used to treat hypercholesterolemia. Among the adverse effects associated with these drugs are statin-associated myopathies, ranging from asymptomatic elevation of serum creatine kinase to fatal rhabdomyolysis. Fluvastatin-induced fatal rhabdomyolysis has not been previously reported. We describehere a patient with liver cirrhosis who experienced fluvastatin-induced fatalrhabdomyolysis. This patient had been treated with simvastatin (20 mg/day) for coronaryartery disease and was switched to fluvastatin (20 mg/day) 10 days before admission. Hewas also taking aspirin, betaxolol, candesartan, lactulose, and entecavir. Rhabdomyolysiswas complicated and continued to progress. He was treated with massive hydration, urinealkalization, intravenous furosemide, and continuous renal replacement therapy for acuterenal failure, but eventually died due to rhabdomyolysis complicated by hepatic failure. Inconclusion, fluvastatin should be used with caution in patients with liver cirrhosis, especially with other medications metabolized with CYP2C9.
|Number of pages||4|
|Journal||Journal of Korean Medical Science|
|State||Published - Dec 2011|
- Liver cirrhosis